High-order-accurate discretization of a second-order equation with discontinuous coefficients

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


A numerical procedure for accurate discretization of a second-order linear differential equation with discontinuous (piecewise continuous) coefficients is developed. Using the original equation, the high-order derivatives of the Taylor series expansion of the truncation error are expressed in terms of the lower order derivatives. The procedure results in a numerical algorithm of high accuracy, O(hm), where h is the grid spacing and m is, in principle, arbitrary. Calculations based on the proposed algorithm were compared with exact analytical results of different examples.

Original languageEnglish
Pages (from-to)69-79
Number of pages11
JournalApplied Mathematical Modelling
Issue number1-2
StatePublished - 1 Jan 1998


  • Discontinuous coefficients
  • Finite-differences
  • High-order scheme
  • Second-order equation

ASJC Scopus subject areas

  • Modeling and Simulation
  • Applied Mathematics


Dive into the research topics of 'High-order-accurate discretization of a second-order equation with discontinuous coefficients'. Together they form a unique fingerprint.

Cite this